|pasty film covering skin after showering
Mar 16, 2000
I have a pasty film that covers my skin after I shower. I can roll it off, and if I let it dry it turns into thick brown scaly stuff that sits on my skin. I have also noticed that my skin has become very fragile and thin. I often have bleeding under the skin, usually this occurs while I am drying off after a shower. The dermatologist has prescribed some creams for this, the creams are amlactin,and hydrocortisone, and desowen for my face and ears. These creams are not helping me at all and I am frustrated can you tell me what is causing this and if there is any thing that I can do to relieve myself of this. My viral load is undetectable and my t-cells are around 650. I have had hiv for around 15 years and I suffer from PML which is, in remission (thank god). Any advice that you can offer is greatly appreciated.
Response from Dr. Feinberg
I don't think it's very likely that your skin problems are HIV-related. Steroid creams can cause thinning of the skin and it's possible that when you're towelling off that the rubbing causes some minor bleeding into the skin. So it's possible that you have used too much of these kind of ointments already. It's also possible that your platelet count is low (particles in your blood that help you to clot instead of bleed).
I don't recognize anything specific from your description of the "pasty film". Try using only Tone or Dove soap in the shower and gently use a loofah sponge or, better yet, one of the synthetic soft plastic loofah-like scrubber things (I forgot what they're called) to see if this is all just a lot of dead skin cells that aren't getting fully washed off in the shower. If that doesn't work, then you may want to see if you can get satisfaction from your dermatologist, or you might want to see someone different.
Itching all over body
- Blood In Semen After Sucking Penis Worried I Have HIV
- Painful Red Spots After Licking Vagina Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Do Steroids Cause Vaginal Infections?
- How Long Until Std Test Results Come Back?
- How To Get Rid Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.